Lethal occult pulmonary hemorrhage in drug-induced thrombocytopenia

Chest. 1981 Mar;79(3):358-9. doi: 10.1378/chest.79.3.358.

Abstract

A patient with drug-induced thrombocytopenia who died because of massive pulmonary hemorrhage is described. The patient had a clinical picture of acute respiratory distress resembling pulmonary edema, but there was no hemoptysis. Chest x-ray films showed granular density in the pulmonary fields, and the electrocardiograms revealed a pattern of acute biatrial enlargement. The diagnosis was confirmed at autopsy.

Publication types

  • Case Reports

MeSH terms

  • Acute Disease
  • Aged
  • Electrocardiography
  • Female
  • Hemorrhage / diagnostic imaging
  • Hemorrhage / etiology*
  • Humans
  • Lung Diseases / diagnostic imaging
  • Lung Diseases / etiology*
  • Occult Blood
  • Radiography
  • Thrombocytopenia / chemically induced*
  • Thrombocytopenia / complications